Feb 28, 2006
Dear Sirs: I thought I would give an update, to show folks that things do work! I initially wrote for guidance in med options. I have substantial family history of cardiac issues and had been on Zocor for 10+ yrs, so I was very concerned about aggravating my lipids with treatment. Dr. Wohl presented options and recommended boosted Reyataz/Truvada. I struggled with the decision but wanted to leave my PI options open for later, if needed, so I opted for Sustiva/Truvada, started 12/14/05. At that time my CD4 was 288 (18%) with a 43,500 VL. The side effects from the meds were not bad, vivid dreams -- not bad, just weird (like I was watching my own heart cathaterization and pointing out blockages to my doc), some dizziness, queaziness -- all of which has subsided. Just got my results back today from a 2/13 blood draw -- cd4 521 (27.4%) and VL 539. I was hoping for undetectable, but still a vast improvement. Hopefully, that magical undetectable result will happen in May results. I also switched from Zocor to Lipitor my LDL went up a bit (104) but my HDL also went up from mid-40 to 51. The only lingering "issue" -- I have had OHL and it still isn't going away -- although it does appear better on some days. I know, I know -- patience! Bottomline -- I am very happy with my meds and my progress and I think it is important for your readers to get some good reports along with the problem postings. Allow me to pile on to all others who thank you all for your time, energy and knowledge. I learn much and get entertained from reading this site, you all are examples of what is best in the health care professions Ive worked in clinical labs for many years and have an M.P.H., so I know that is not always the case, and yes, the irony of an MPH and hiv+ diagnosis is not lost on me :-)
Response from Dr. Young
Thanks for your post and sharing your story. Your words are welcome and are of value to many of our readers.
I would think that your next viral load should make the undetectable mark.
Good luck, thanks again. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.